Bipolar

November 10, 2008

Recently I’ve been reading about Bipolar Disorder and the medication taken for it. It’s a facinating subject looking at all the side effects and the decisions one must make with something like Bipolar. However much I may feel at times like my life is at an end it’s hard to really understand what it’s like to have something like Bipolar. It’s also hard to talk about it without feeling like I am going to offend someone by calling it a disorder, a problem, or an illness.

Where the rest of us may take medication ones or twice a year because we feel a bit low, someone with Bipolar will take 4 or more tablets a day for something which makes them feel low, high or generally squiff without warning. The medication can do the same thing, causing weight gain, movements or even anxiety, but at the end of the day it seems that this is what these people really need to live the same kind of lives that we all take for granted.

One of the ones which seems to worry a lot of people more than anxiety or any of the other side effects is weight gain. Something which many of the drugs cause, Lithium probably being the worst but also being very effective at what it does. I found out recently that there are only two drugs that do what Lithium does (including Lithium). Lithium and Depakote are both mood stabilizers for treating both manic and depressive stages of Bipolar.

For more on Lithium see Wikipedia or/and Bipolar Beat

For more on Depakote see Wikipedia or/and Bipolar Beat